Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What could be the cause for thick salivation?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 787 Questions
I have a very heavy salvia in my mouth witch is stringy but clear. for over 1 year .I had a stroke 2 years ego I am ok. I am not on heavy pharmasutical just on 20mg waterpill a day. but mega vitamins. I am 79 years old. I do exercise , sleep ok , but I am so tired al the time, 5'2'' and 134 lbs.
Posted Fri, 21 Feb 2014 in General Health
Answered by Dr. Farah Hussain 2 hours later
Brief Answer: dehydration is probable cause. Detailed Answer: Hello there; Welcome to HCM; Thick salivation or scanty salivation is a sign of dry mouth syndrome or xerostomia. It may be caused by several reasons. Causes may include drugs or medication, dehydration, mouth breathing, Sjogren's syndrome, infection, nerve problems and some cancer treatments or simply can be age related. Dry mouth syndrome is most commonly caused by dehydration or simply drinking less water. i would suggest you to drink lots if water keep yourself hydrated. you can chew on vitamin c tablets or lozenges or drink papaya juice to help increase in salivation.try these measures and please write back to me. i hope this helps; Take care. dr.farah XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor